Fraser Health has issued an overdose alert for Chilliwack.
There has been an increase in overdoses over the past week associated with a “greeny-blue/turquoise down substance,” according to the alert posted on Jan. 21.
The substance is suspected to contain carfentanil, an opioid believed to be 100 times more toxic than fentanyl. Carfentanil is used to tranquilize elephants and other large mammals. A dose as small as a snowflake could kill a person.
People with high tolerance levels are experiencing overdose, Fraser Health stated.
Here are some tips from Fraser Health for those who use drugs:
• Where possible, don’t use alone – please use supervised services
• If you do use alone, make a plan to have someone check on you or use Lifeguard or Save ME apps (available on Apple/Android)
• Stagger use with friends so someone can respond if needed
• Test by using small amounts first and go slowly
• Do not use with alcohol or other drugs
If someone overdoses:
• Call 911 immediately
• Open their airway and give breaths
• Give naloxone (Narcan) if you have it